Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 313, NWS Amarillo, TX

July 2, 2019Cimarron County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jul 2, 2019, 4:22 PM CDT for Cimarron County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2019, 4:22 PM CDT (21:22 UTC)
Expired
Jul 2, 2019, 4:52 PM CDT
In force
30 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Cimarron County, OK

The radar

The Amarillo radar (KAMA), 183 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2019-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2019-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-358 J/kg
Mixed-layer LCL
1781 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 4:09 PM CDT, 13 minutes earlier.

Area forecast discussion, Jul 2, 4:09 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
409 PM CDT Tue Jul 2 2019

.DISCUSSION...
For this evening and tonight, an MCV over swrn KS is evident on
satellite imagery and is moving east. Another minor upper level
shortwave trof across the srn Rockies is fcst to move across the
region this evening and tonight. These features, combined with an
unstable atmosphere and adequate low level moisture, should
continue to result in further development of showers and tstms
across our fcst area as well as over the higher terrain of ern NM
through the evening hours before diminishing after midnight tonight.
Have raised pops a bit areawide for this evening, then down to
slight chc values after midnight tonight. A few storms will have
the potential to become strong this evening, with gusty winds and
small hail the main hazards. Also the strongest storms will be
capable of producing heavy rainfall, which may lead to localized
flooding.

For Wednesday through Thursday night, there may be less coverage
of showers and tstms as the inverted trof loses its grip on the OK
and TX Panhandles and upper level heights rise some. Have kept
pops in the slight chc category for parts of the area durg this
time period. Warmest temperatures appear to be on Independence Day
and Friday, with max temps around 101 degrees possible at Palo
Duro Canyon both days.

From Friday through next Tuesday, have continued to utilize the
model consensus blend with respect to all weather elements,
including pops and temps as medium range models seem to be in
reasonable agreement with the overall pattern, which suggests a
daily threat of showers and tstms with pops values in the slgt chc
to chc categories.

02

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                65  93  67  96  68 /  30  10  20   5  20
Beaver OK                  66  94  68  96  69 /  30  10  20   5  20
Boise City OK              62  93  64  96  65 /  30  20  20   5  10
Borger TX                  68  96  70  99  71 /  30  10  20   5  20
Boys Ranch TX              64  95  66  99  67 /  40  10  20   5  20
Canyon TX                  64  93  66  96  67 /  30  10  20   5  20
Clarendon TX               67  93  69  95  70 /  30  10  20   5  10
Dalhart TX                 61  93  63  96  63 /  40  10  20   5  10
Guymon OK                  65  94  66  97  67 /  30  10  20   5  10
Hereford TX                64  94  65  96  67 /  30  10  20   5  20
Lipscomb TX                67  93  69  96  70 /  30  10  20   5  20
Pampa TX                   66  93  67  94  69 /  30  10  20   5  10
Shamrock TX                68  93  69  95  70 /  20  10  20   5  10
Wellington TX              70  94  71  96  71 /  20  10  20   5  10

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&
Hazardous weather outlook, Jul 2, 3:47 PM CDT, 35 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
347 PM CDT Tue Jul 2 2019

OKZ001>003-TXZ001>020-317-031100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
347 PM CDT Tue Jul 2 2019

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Isolated to scattered thunderstorms are expected this afternoon
and tonight across the Oklahoma and Texas Panhandles. A few storms
will have the potential to become strong, with gusty winds and
small hail the primary hazards. In addition, the strongest, slow
moving storms will be capable of producing heavy rainfall, which
may lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms will be possible across much of the Oklahoma and
Texas Panhandles mainly during the afternoon and evening hours
Wednesday through Monday. Some storms will have the potential to
become strong, with gusty winds and small hail the primary hazards.
In addition, the strongest, slow moving storms will be capable of
producing heavy rainfall, which may lead to localized flooding or
flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

02
02

In the hours before

Special weather statement, Jul 2, 3:21 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Amarillo TX
321 PM CDT Tue Jul 2 2019

TXZ001-006-022100-
Hartley TX-Dallam TX-
321 PM CDT Tue Jul 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALLAM AND NORTHWESTERN
HARTLEY COUNTIES UNTIL 400 PM CDT...

At 321 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Texline, or 18 miles southeast of Clayton, moving
southeast at 20 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Texline and Ware.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3638 10304 3647 10295 3624 10245 3571 10298
      3576 10304
TIME...MOT...LOC 2021Z 310DEG 17KT 3623 10298

LFM
Special weather statement, Jul 2, 4:11 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Amarillo TX
411 PM CDT Tue Jul 2 2019

OKZ001-022145-
Cimarron OK-
411 PM CDT Tue Jul 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CIMARRON COUNTY
UNTIL 445 PM CDT...

At 411 PM CDT, emergency management reported a strong thunderstorm
over Boise City, moving south at 5 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Boise City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3677 10266 3681 10244 3659 10234 3655 10267
TIME...MOT...LOC 2111Z 349DEG 6KT 3672 10254

Bieda

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:05 PM CDTSpecial Weather StatementAMAOldham25 min
Jul 1, 7:06 PM CDTSpecial Weather StatementAMADeaf Smith24 min
Jul 1, 7:26 PM CDTSpecial Weather StatementAMADeaf Smith49 min
Jul 1, 7:27 PM CDTSpecial Weather StatementAMAOldham48 min
Jul 1, 8:13 PM CDTSpecial Weather StatementAMAOldham47 min
Jul 1, 9:06 PM CDTSpecial Weather StatementAMAHartley24 min
Jul 1, 9:14 PM CDTAreal Flood AdvisoryAMAHartley, Oldham2 hr
Jul 1, 9:28 PM CDTSevere Thunderstorm WarningAMAHartley, Moore47 min
Jul 1, 10:03 PM CDTSpecial Weather StatementAMAPotter27 min
Jul 1, 10:11 PM CDTSpecial Weather StatementAMASherman34 min
Jul 1, 10:42 PM CDTSpecial Weather StatementAMAPotter48 min
Jul 2, 12:33 AM CDTSpecial Weather StatementAMAOchiltree42 min
Jul 2, 12:49 AM CDTAreal Flood AdvisoryAMAHansford, Ochiltree3 hr
Jul 2, 1:28 AM CDTSpecial Weather StatementAMAOchiltree47 min
Jul 2, 3:21 PM CDTSpecial Weather StatementAMADallam39 min
Jul 1, 8:45 PM CDTSpecial Weather StatementAMACimarron45 min
Jul 2, 1:46 AM CDTSpecial Weather StatementAMABeaver44 min
Jul 2, 4:11 PM CDTSpecial Weather StatementAMACimarron34 min
Jul 2, 4:53 PM CDTSpecial Weather StatementAMACimarron37 min
Jul 2, 4:54 PM CDTSpecial Weather StatementAMACimarron36 min
Jul 2, 5:26 PM CDTSpecial Weather StatementAMACimarron34 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.